Popular Drugs Catalogue



Chemical Name: HYDROCODONE (hye-droe-KOE-done) and IBUPROFEN (eye-byoo-PROE-fen)

Common uses
This medicine is an analgesic and nonsteroidal anti-inflammatory drug (NSAID) combination used for short term pain relief.

Before using
Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking clofibrate, heparin, naltrexone, or sodium oxybate. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking aminoglycoside antibiotics, "blood thinners", cimetidine, cyclosporine, lithium, "water pills" such as furosemide, tacrolimus, serotonin reuptake blockers such as fluoxetine or venlafaxine, or methotrexate. DO NOT START OR STOP any medicine without doctor or pharmacist approval. Inform your doctor of any other medical conditions including asthma, nasal polyps, severe inflammatory bowel problems, ulcers, stomach or bowel bleeding problems, severe kidney problems, recent head injury, drug dependency, alcohol use, any allergies (especially aspirin/NSAID allergy or codeine allergy), pregnancy, or breast-feeding. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have diarrhea as a result of poisoning or a condition known as pseudomembranous colitis. Contact your doctor or pharmacist if you have any questions or concerns about using this medicine.

Follow the directions for using this medicine provided by your doctor. THIS MEDICINE MAY BE TAKEN WITH FOOD if it upsets your stomach. Take this medicine with a full glass of water (8 oz/240 ml). Do not lie down for 30 minutes after taking this medicine. STORE THIS MEDICINE at room temperature in a tightly-closed container, away from heat and light. IF YOU MISS A DOSE OF THIS MEDICINE and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

DO NOT TAKE THIS MEDICINE IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to aspirin or any medicine containing aspirin or a nonsteroidal anti-inflammatory drug (such as Feldene, Motrin, Naprosyn, Clinoril). IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to codeine, hydrocodone, dihydrocodeine, or oxycodone (such as Tylox, Tylenol with Codeine, Vicodin), contact your doctor or pharmacist BEFORE TAKING THIS MEDICINE. A severe allergic reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine or if a certain medicine contains codeine, hydrocodone, dihydrocodeine, or oxycodone, contact your doctor or pharmacist. IF YOU EXPERIENCE difficulty breathing; tightness of chest; swelling of eyelids, face, or lips; or if you develop a rash or hives, tell your doctor immediately. Do not take any more doses of this medicine unless your doctor tells you to do so. Monitor your pain as directed by your doctor. If pain is left untreated and becomes intense, this medicine may not work as well to relieve it. DO NOT EXCEED THE RECOMMENDED DOSE, take this medicine more often, or take this medicine for longer than prescribed without checking with your doctor. Exceeding the recommended dose or taking this medicine for longer than prescribed may be habit-forming. THIS MEDICINE MAY CAUSE drowsiness or dizziness. DO NOT DRIVE, OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. Using this medicine alone, with other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks. THIS MEDICINE CONTAINS IBUPROFEN. Do not take additional ibuprofen or aspirin-like medicines without checking with your doctor or pharmacist. Ask your pharmacist if you have any questions about which products contain these medicines. If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take this medicine or other pain relievers/fever reducers. This medicine may cause stomach bleeding. Alcohol use combined with this medicine may increase your risk for stomach bleeding. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. This includes medicines that contain aspirin or other non-prescription pain relievers. CAUTION IS ADVISED WHEN USING THIS MEDICNE IN THE ELDERLY because they may be more sensitive to the effects of this medicine. FOR WOMEN: USE OF THIS MEDICINE DURING PREGNANCY has resulted in fetal and newborn death. If you think you may be pregnant, contact your doctor immediately. IT IS UNKNOWN IF THIS MEDICINE IS EXCRETED in breast milk. DO NOT BREAST-FEED while taking this medicine.

Possible side effects
SIDE EFFECTS that may occur while taking this medicine include drowsiness, dizziness, lightheadedness, nausea, vomiting, diarrhea, gas, upset stomach, stomach cramps, headache, or constipation. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience excessive drowsiness, swelling of hands or ankles, or ringing in the ears. CONTACT YOUR DOCTOR IMMEDIATELY if you experience vomiting of material that looks like coffee grounds, blood in stool or vomit, stomach pain, sweating, or shortness of breath. AN ALLERGIC REACTION to this medicine is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.

If you take too much
If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include slowed breathing, drowsiness, deep sleep or loss of consciousness, cold and clammy skin, dry mouth, slow pulse, stomach pain, and vomit that is bloody or looks like coffee grounds.

Additional information
DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS MEDICINE out of the reach of children.